Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Singulair

Notices

Reply
 
Thread Tools Display Modes
  #21  
Old 12-03-2005, 06:00 AM
sheila
Guest
 
Posts: n/a
Default No Subject

Hi, I was looking online to see if weight gain is a side effect of singulair too. I started taking it for migraine headaches and it sure has reduced the headaches but every week I gain more weight. Im not happy because I lost 60 pounds over the past year and felt soo much better. I also cant find the weight gain as a side effect but apparently it is! Which is worse? Being fat or having a headache? Maybe its the sodium?
Reply With Quote
  #22  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default weight gain

My now 4 year son suffers from acute asthma, allergies, and ezcema. He was first diagnosis when he was 6 months old and was given abuturol and flovent (inhaler). When he was 2 1/2 yrs old, his doctor prescribed Singulair daily. In the 2 yrs since he started Singulair, a couple of things have occured. First, he has nearly doubled his weight, going from 37 pounds to 60 pounds in 18 months. He has had increasing bad emotional temper tantrums, which did not have before. But has had only 2 asthma attacks, both of which were mild compared to the commonplace hospitals visits of the past. I am certain the Singulair is 100% responsible for both good outcomes as well as the bad. <br><br>I just thought I would share.
Reply With Quote
  #23  
Old 12-03-2005, 06:00 AM
Erika Hunt
Guest
 
Posts: n/a
Default Weight Gain & Edema

I have been on Singulair for 3 years since my bout of combination asthmatic bronchitis and walking pneumonia in the month of June - July 2001 and it improved my ability to 'keep up' with the pace of everyday life without asthma related issues. However, within the past 6 months I have noticed a sudden remarkable downside. I have begun almost suddenly retaining water to the point that my rings would not turn on my finger and they leave indentions, as do my clothes, shoes, flip flops even do it. My face is puffy and I feel more tired than usual now. I have gained steadily without changing my diet or exercise program from what it used to be. Now I am being treated aggressively for water retention and weaning off the Singulair to see if that helps in any way. I will have to rely on my inhaler more now if I become symptomatic because my doctor wants to see if my symptoms improve without the medication. I am also quitting the amyltripteline and only taking the ultracet when absolutely necessary. I may also be diuretic resistant if this doesn't work. I have been on a sodium free diet my entire life due to heart defects/disease so that is not an issue for me. I will keep trying anything to not feel as though my size 4's are 14's if you know what I mean.
Reply With Quote
  #24  
Old 12-03-2005, 06:00 AM
Crystal C
Guest
 
Posts: n/a
Default Weight Gain

I have been on Singulair for a little less than a month. I run an average of 30 miles a week; have changed nothing about my diet; and have gained over 8 pounds. The only drug I am currently taking is Singular, but not for long.
Reply With Quote
  #25  
Old 12-03-2005, 06:00 AM
Lisa
Guest
 
Posts: n/a
Default singulair weight gain

<br>I have been searching the web as my 9 year old daughter was put on Singulair the spring of 2004 and has gained 15 pounds. I have asked the Dr. several times if the drup Singulair could be part of the problem but he keeps assuring me that it is not the drug causing the problem. My child is very active (is not a couch potato) and has been watching what she eats and she still continues to gain.<br><br>If anyone has found an alternative drug that works just as well...without the weight gain, please let us know!<br><br>Thank you!
Reply With Quote
  #26  
Old 12-03-2005, 06:00 AM
Martha
Guest
 
Posts: n/a
Default Weight gain

I have been taking Singulair for over a year and have gained about 20 lbs. Again, no one will admit weight gain is a side effect. Please let me know if you find another drug for asthma that does not cause swelling and weight gain. My asthma is mild, and mainly consists of a constant cough, so I have been taking a half tablet broken (10mg in half). They won't give me twice as many of the 5mg, so I get my regular 10 mg. and break it in half. If I feel I need the other half, I take it at the end of the day. I don't seem as bloated.
Reply With Quote
  #27  
Old 08-19-2007, 11:25 PM
Dale
Guest
 
Posts: n/a
Default No Subject

Ive been on singulair for almost 3 years now ,ive also gained some weight too. And Ive also been having headaches all the time, they have grown from moderate to bad; Ihave to take cordicin almost daily for relief and I dont know where to go from here?
Reply With Quote
  #28  
Old 09-10-2007, 12:01 AM
Frank
Guest
 
Posts: n/a
Default Weight Gain

My weight has been stable for 2 years. I started taking Singulair 2 weeks ago and have gained about 9 pounds!
Reply With Quote
  #29  
Old 09-10-2007, 12:06 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I was on Singulair for over ten months although it helped me with my asthma i gained 12 pounds. Once i stopped taking it, my weight went down to normal
Reply With Quote
  #30  
Old 09-10-2007, 12:06 AM
Unregistered
Guest
 
Posts: n/a
Default weight gain

I too have experienced weight gain over the last year and 1/2 while taking singular. I've gained about 12lbs. No matter what I do, exercise, diet, etc., I do not lose weight. It just keeps creeping on. I have been wondering about singular and now that I read the comments, I think singular might be the problem. I hate to go off of it, because it has helped a lot, but I am going to gradually take myself off and see what happens.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Weight Gain Adina Lyrica 1 09-05-2008 06:22 PM
Weight gain Unregistered Mobic 0 05-12-2008 06:46 PM
weight gain reeanna Zonegran 0 12-01-2007 06:15 PM
weight gain danielle Keppra 0 12-02-2005 06:00 AM
Weight Gain Rhonda Mobic 0 08-14-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 01:18 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.